Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Filtrations in semisimple rings

Author: D. S. Passman
Journal: Trans. Amer. Math. Soc. 357 (2005), 5051-5066
MSC (2000): Primary 16W70, 16P20, 16W10
Published electronically: March 31, 2005
MathSciNet review: 2165397
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we describe the maximal bounded $\mathbb{Z} $-filtrations of Artinian semisimple rings. These turn out to be the filtrations associated to finite $\mathbb{Z} $-gradings. We also consider simple Artinian rings with involution, in characteristic $\neq 2$, and we determine those bounded $\mathbb{Z} $-filtrations that are maximal subject to being stable under the action of the involution. Finally, we briefly discuss the analogous questions for filtrations with respect to other Archimedean ordered groups.

References [Enhancements On Off] (What's this?)

  • [Ba] R. Baer, Zur Topologie der Gruppen, J. Reine Angew. Math. 160 (1929), 208-226.
  • [B] Y. Barnea, Maximal graded subalgebras of loop toroidal Lie algebras, Algebras Represent. Theory, to appear.
  • [BP] Y. Barnea and D. S. Passman, Filtrations in semisimple Lie algebras, Trans. Amer. Math. Soc., submitted.
  • [H] I. N. Herstein, Rings with involution, The University of Chicago Press, Chicago, Ill.-London, 1976. Chicago Lectures in Mathematics. MR 0442017
  • [Ho] O. Hölder, Die Axiome der Quantität und die Lehre vom Mass, Ber. Verh. Sächs. Ges. Wiss. Leipzig. Math.-Phys. Kl. 53 (1901), 1-64.
  • [ZS] M. V. Zaĭtsev and S. K. Segal, Finite gradings of simple Artinian rings, Vestnik Moskov. Univ. Ser. I Mat. Mekh. 3 (2001), 21–24, 77 (Russian, with Russian summary); English transl., Moscow Univ. Math. Bull. 56 (2001), no. 3, 21–24. MR 1863551

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 16W70, 16P20, 16W10

Retrieve articles in all journals with MSC (2000): 16W70, 16P20, 16W10

Additional Information

D. S. Passman
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706

Received by editor(s): October 29, 2003
Received by editor(s) in revised form: March 16, 2004
Published electronically: March 31, 2005
Additional Notes: The author’s research was supported in part by NSA grant 144-LQ65. He would also like to thank Yiftach Barnea for interesting conversations on this problem.
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society